Alert archive / Maryland / Wind Advisories in 2006

Wind Advisory 1, NWS Pittsburgh, PA

January 18, 2006

NWS Pittsburgh, PA issued this wind advisory at Jan 18, 2006, 3:26 AM EST. It took effect at Jan 18, 2006, 10:23 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 18, 2006, 3:26 AM EST (08:26 UTC)
In effect from
Jan 18, 2006, 10:23 AM EST
Expired
Jan 18, 2006, 7:50 PM EST
In force
9 hr
Issued by
NWS Pittsburgh, PA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KPBZ 180826
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
326 AM EST WED JAN 18 2006

MDZ001-PAZ023-030-032-WVZ023-041-181630-
/O.NEW.KPBZ.WI.Y.0001.060118T1700Z-060119T0100Z/
GARRETT-INDIANA-WESTMORELAND-FAYETTE-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA...
GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
326 AM EST WED JAN 18 2006

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EST THIS
EVENING. 

WIND GUSTS OF 50 TO 55 MPH ARE EXPECTED TODAY AFTER A COLD FRONT
MOVES THROUGH THE AREA.

A WIND ADVISORY MEANS THAT WIND GUSTS FROM 46 TO 57 MPH ARE
EXPECTED. WINDS THIS STRONG CAN CAUSE DAMAGE, PRODUCE POWER
OUTAGES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
3 follow-up statements
000 
WWUS71 KPBZ 181523
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
1023 AM EST WED JAN 18 2006

MDZ001-PAZ023-030-032-WVZ023-041-182330-
/O.EXT.KPBZ.WI.Y.0001.060118T1523Z-060119T0100Z/
GARRETT-INDIANA-WESTMORELAND-FAYETTE-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA...
GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
1023 AM EST WED JAN 18 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM EST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM EST THIS EVENING. 

WIND GUSTS OF 50 TO 55 MPH ARE EXPECTED TODAY WITH THE GUSTY WINDS
OCCURRING BEHIND A STRONG COLD FRONT ALREADY EAST OF THE DISTRICT.

A WIND ADVISORY MEANS THAT WIND GUSTS TO 55 MPH ARE EXPECTED.
WINDS THIS STRONG CAN CAUSE DAMAGE... PRODUCE POWER OUTAGES AND
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
000 
WWUS71 KPBZ 181944
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
244 PM EST WED JAN 18 2006

MDZ001-PAZ023-030-032-WVZ023-041-190100-
/O.CON.KPBZ.WI.Y.0001.000000T0000Z-060119T0100Z/
GARRETT-INDIANA-WESTMORELAND-FAYETTE-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA...
GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
244 PM EST WED JAN 18 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING. 

WIND GUSTS OF 50 TO 55 MPH ARE EXPECTED THIS EVENING WITH THE
GUSTY WINDS OCCURRING BEHIND A STRONG COLD FRONT ALREADY EAST OF
THE DISTRICT.

A WIND ADVISORY MEANS THAT WIND GUSTS TO 55 MPH ARE EXPECTED.
WINDS THIS STRONG CAN CAUSE DAMAGE... PRODUCE POWER OUTAGES AND
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$
000 
WWUS71 KPBZ 190050
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
750 PM EST WED JAN 18 2006

MDZ001-PAZ023-030-032-WVZ023-041-190200-
/O.CAN.KPBZ.WI.Y.0001.000000T0000Z-060119T0100Z/
GARRETT-INDIANA-WESTMORELAND-FAYETTE-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA...
GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
750 PM EST WED JAN 18 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND
ADVISORY. WINDS HAVE DECREASED ACROSS THE REGION AND WILL
GRADUALLY DIMINISH OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Jan 18, 3:02 AM EST, 24 minutes earlier.

Area forecast discussion, Jan 18, 3:02 AM EST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
302 AM EST WED JAN 18 2006

.SHORT TERM (TODAY)...
STRONG COLD FRONT WILL SWEEP THROUGH THE AREA THIS MORNING PROMPTING
A RAPID VEERING OF THE WIND FROM SOUTHEAST TO WEST. FALLING TEMPS
POST FROPA WITH PCPN TYPE CHANGING OVER FROM RAIN TO SNOW. SFC AND
H8 WINDS REMAIN WSW TO SW POST FROPA SO LAKE EFFECT PCPN NEVER COMES
INTO PLAY. BUFKIT VERIFIES OUR INITIAL THOUGHT OF WIND ADVISORY
STRENGTH WINDS DUE TO SUFFICIENT MOMENTUM TRANSFER. THEREFORE WE
HAVE OPTED FOR A WIND ADVISORY FROM NOON UNTIL 8 THIS EVENING FOR
OUR 6 HIGHER ELEVATION COUNTIES EAST AND SOUTHEAST OF PITTSBURGH.
AN INCH OR TWO OF SNOW ACCUMULATION IS POSSIBLE AT THE HIGHER
ELEVATIONS...LITTLE OR NO ELSW.

&&

.LONG TERM (TONIGHT THROUGH TUESDAY)...
OVERNIGHT HIGH PRESSURE BUILDS INTO OUR AREA FROM THE WEST WITH
CENTER OF HIGH OVER THE SOUTHEAST PORTION OF THE COUNTRY. FRIDAY
NIGHT/SATURDAY NEXT COOL FRONT APPROACHES OUR CWA. TEMPS WILL BE
MILD SO PCPN TYPE WITH BE LIQUID. SATURDAY NIGHT A PCPN MIX IS
POSSIBLE NORTH IN COLDER WRAP AROUND. HIGH PRESSURE BUILDS BACK INTO
AREA FROM THE SOUTHWEST SUNDAY THROUGH TUESDAY.

&&

.AVIATION...
CDFNT WAS ANALYZED ON THE WRN BRDR OF THE CNTY WRNG AREA AS OF 05Z.
THE PASSAGE OF THIS FEATURE WL GRADUALLY TURN THE RA TO SN WITH
OVRALL CONDITIONS RMNG IN THE MVFR CATEGORY...WITH AREAS OF IFR
CONDITIONS DVLPG WITH THE ADVN OF COLDER AIR/-SN.  PCPN WL FADE BY
MIDDAY AS DYNAMICS AND MID LVL MSTR PROGRESS EWD.  MVFR CIGS/LLVL
MSTR EXPECTED TO PERSIST THRU THE AFTN WITH IMPROVEMENT THEREAFTER.

WL INCLUDE A WIND SHEAR MENTION FOR A CPL HRS FOR PORTS OVR THE ERN
HALF OF THE CNTY WRNG AREA WITH STRNG WND AT THE TOP OF THE BNDRY
LYR AND DIRECTIONAL SHEAR WITH PASSAGE OF FRONT.  OTHERWISE WIND
GUSTS IN EXCESS OF 20KT ARE EXPECTED FOR MUCH OF THE DAY WITH PRES
RISING IN THE WAKE OF THE LOW.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...WIND ADVISORY FOR MDZ001 FROM NOON WEDNESDAY TO 8 PM WEDNESDAY.
OH...NONE.
PA...WIND ADVISORY FOR PAZ023-030-032 FROM NOON WEDNESDAY TO 8 PM
     WEDNESDAY.
WV...WIND ADVISORY FOR WVZ023-041 FROM NOON WEDNESDAY TO 8 PM
     WEDNESDAY.
&&
Hazardous weather outlook, Jan 17, 5:03 AM EST, 22 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
503 AM EST TUE JAN 17 2006

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-181015-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
503 AM EST TUE JAN 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

A LOW PRESSURE SYSTEM WILL PROVIDE VERY WINDY CONDITIONS LATE THIS
EVENING AND TONIGHT. PRECIPITATION WILL BE IN THE FORM OF RAIN, HOWEVER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Maryland, 2006Wind Advisories in Pennsylvania, 2006Wind Advisories in West Virginia, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.